Alert archive / Puerto Rico / Special Marine Warnings in 2005
Special Marine Warning 21, NWS JSJ
NWS JSJ issued this special marine warning at Jul 19, 2005, 4:48 PM CDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2005, 4:48 PM CDT (21:48 UTC)
- Expired
- Jul 19, 2005, 6:15 PM CDT
- In force
- 87 min
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHCA52 TJSJ 192204 SMWSJU AMZ730-740-192315- /O.NEW.TJSJ.MA.W.0021.050719T2148Z-050719T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE SAN JUAN PR 604 PM AST TUE JUL 19 2005 THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * SPECIAL MARINE WARNING FOR... CARIBBEAN WATERS OF THE SOUTH COAST FROM PUNTA VIENTO TO PUNTA MELONES/AND OUTSIDE OF 12NM OF WEST COAST FROM PUNTA MELONES TO PUNTA CADENA/EAST OF 68W AND N OF 17N CARIBBEAN WATERS OF THE EASTERN COASTS FROM CABO SAN JUAN TO PUNTA VIENTO/N OF 17N AND W OF 64W/INCLUDING THE CARIBBEAN WATERS OF CULEBRA AND VIEQUES AND THE U.S. VIRGIN ISLANDS. * UNTIL 715 PM AST * AT 559 PM AST...DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OVER 35 KNOTS... MOVING NORTHWEST ACROSS THE SOUTHEASTERN CARIBBEAN WATERS. MARINERS SHOULD EXPECT STRONG AND GUSTY WINDS...HIGH WAVES... FREQUENT AND DANGEROUS CLOUD TO WATER LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL OBJECTS AND WEAR AN APPROVED FLOTATION DEVICE AT ALL TIMES. THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. IF A WATERSPOUT IS SIGHTED...YOU SHOULD STEER PERPENDICULAR AND AWAY FROM IT AND SEEK SAFE HARBOR IMMEDIATELY. LAT...LON 1778 6397 1692 6381 1699 6760 1775 6618 $$ ASL/BCS
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Jul 19, 1:00 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 19, 1:00 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 200 PM AST TUE JUL 19 2005 .DISCUSSION...NOT AN EASY FORECAST TODAY. FEATURES IN PLACE AS TO PRODUCE SOME ACTIVE WEATHER LAST NIGHT BUT SHOWERS AS WELL AS RAINFALL AMOUNTS REPORTED WERE MINIMUM. THE 12Z SOUNDING MEASURED A CONSIDERABLE MOIST AND UNSTABLE LOCAL AIRMASS WITH 2.05 INCHES OF PRECIPITABLE WATER AND VALUES OF K AND LI OF 32 AND -7.9 RESPECTIVELY. DEW POINT VALUES OF AROUND 78 DEGREES WERE ALSO MEASURED LOCALLY. AT THE UPPER LEVELS THERE IS A TUTT CENTERED SOMEWHERE SOUTH OF HISPANIOLA...PRODUCING A NORTHWARD UPPER FLOW OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS. THIS FLOW IS ADVECTING UPPER LEVEL CLOUDS INTO THE AREA FROM THE LOWER LATITUDES. SHOWERS NOTED UPSTREAM SHOULD MOVE INTO THE LOCAL ISLANDS AND SOME OTHER CAN DEVELOP ACROSS THE LAND OF PUERTO RICO. AGAIN SEEMS THAT THE LOCAL AIRMASS REMAINS UNSTABLE ENOUGH AND MOIST AS TO ALLOW FOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER PUERTO RICO. HOWEVER STEERING WINDS OF AROUND 25 KNOTS WERE NOTED AND THE PRECIPITATION SHOULD MOVE QUICKLY WITH ALMOST SAME SPEED. && .AVIATION...A SIGMET WAS ISSUED FOR THE AREA OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST OF PUERTO RICO EASTWARD TO BEYOND THE LEEWARD ISLANDS. && .HYDROLOGY...ALTHOUGH THE PRECIPITATION IS MOVING RAPIDLY...THE SHOWERS ARE SUFFICIENTLY HEAVY AS TO PRODUCE SOME URBAN FLOODING ACROSS THE SECTORS OF PUERTO RICO. && .CLIMATE...THE WEATHER STATION AT THE LMM INTERNATIONAL AIRPORT...SO FAR THIS MONTH HAVE RECEIVED 4.28 INCHES OF RAINFALL WHICH IS 2.01 INCHES ABOVE THE NORMAL VALUE OF 2.27. YEAR TO DATE...FOR THE LMM INTERNATIONAL AIRPORT THE MEASURED RAINFALL IS 16.93 INCHES ABOVE THE NORMAL VALUE OF 22.25. SINCE JANUARY FIRST 39.18 INCHES OF RAIN HAVE BEEN MEASURED AT THE LMM WFO STATION. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 79 88 / 50 50 30 30 STT 79 87 80 87 / 50 50 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 11
Hazardous weather outlook, Jul 19, 5:30 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE JUL 19 2005 PRZ001>013-AMZ710>750-201000- 630 AM AST TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A WEAK TROPICAL WAVE WILL COMBINE WITH LOCAL EFFECTS AND WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS MAINLY THE CENTRAL AND WEST INTERIOR OF THE ISLAND. ANY THUNDERSTORMS THAT DEVELOP MAY BECOME STRONG WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING AND BRIEF WIND GUSTS. THE HEAVY DOWNPOURS WILL RESULT IN SIGNIFICANT PONDING OF WATER ON ROADWAYS...POOR VISIBILITY...AND AT LEAST SOME URBAN AND SMALL STREAM AND RIVER FLOODING AS WELL AS MUD SLIDES ACROSS THE HIGHER TERRAINS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL TERRAIN MAY RESULT IN POSSIBLE URBAN FLOODING DURING THE AFTERNOON ACROSS CLIMATOLOGICAL FAVORED AREAS. WINDS AND SEAS WILL INCREASE ON TUESDAY WHICH MAY REQUIRE A SMALL CRAFT ADVISORY BE ISSUED. VIZ001-002-AMZ710>730-201000- 630 AM AST TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE WILL MOVE ACROSS THE LOCAL ISLANDS INCREASING THE POTENTIAL FOR HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL EFFECTS MAY RESULT IN ISOLATED TO SCATTERED SHOWERS. AN ISOLATED COASTAL THUNDERSTORM OR TWO ARE ALSO POSSIBLE. WINDS AND SEAS WILL INCREASE ON TUESDAY WHICH MAY REQUIRE A SMALL CRAFT ADVISORY BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:07 PM CDT | Special Marine Warning | JSJ | 53 min |
Nearby
Special Marine Warnings in Puerto Rico, 2005Every special marine warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.